Alert archive / California / High Wind Warnings in 2008

High Wind Warning 1, NWS San Diego, CA

January 1, 20084 counties in California

NWS San Diego, CA issued this high wind warning at Jan 1, 2008, 12:49 AM PST for 4 counties in California. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2008, 12:49 AM PST (08:49 UTC)
Expired
Jan 1, 2008, 10:00 AM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 4:03 AM PSTNON-TSTM WND DMG3 Nne Fontana, CASEVERAL OVERTURNED SEMI-TRACTOR TRAILER RIGS ON EAST BOUND STATE ROUTE 210 JUST EAST OF SIERRA AVENUE.
Jan 1, 6:11 AM PSTNON-TSTM WND DMG4 Nw Fontana, CAANOTHER SEMI-TRACTOR TRAILER RIG OVERTURNED ON NORTH BOUND INTERSTATE 15 JUST SOUTH OF SUMMIT AVENUE.
Jan 1, 6:30 AM PSTNON-TSTM WND GST 59Fremont Canyon, CA
Jan 1, 6:30 AM PSTNON-TSTM WND GST 66Fremont Canyon, CAWIND HAD BEEN GUSTING OVER 58 MPH SINCE 1830 PST ON DECEMBER 31, 2007 AND CONTINUED TO GUST OVER 58 MPH UNTIL 0230 PST JANUARY 1 2008.
Jan 1, 6:54 AM PSTNON-TSTM WND DMG2 N Anaheim, CAFREEWAY SIGN BLOWN INTO NORTH BOUND SLOW LANE OF INTERSTATE 5 NEAR BROOKHURST STREET.
Jan 1, 9:47 AM PSTNON-TSTM WND DMGAnaheim, CATRAFFIC SIGNALS DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 010849
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 AM PST TUE JAN 1 2008

CAZ057-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE
LIKELY THROUGH THE EARLY AFTERNOON ON NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH BELOW CANYONS AND PASSES. THE WINDS SHOULD FALL BELOW
ADVISORY CRITERIA LATE NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ043-011700-
/O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
LIKELY THROUGH CANYONS AND PASSES. THE WINDS SHOULD DIMINISH LATE
NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-011700-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS...
WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE
THROUGH TONIGHT. THE WINDS SHOULD DIMINISH ON NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
3 follow-up statements
000 
WWUS76 KSGX 010946 CCA
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 AM PST TUE JAN 1 2008

CAZ057-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH 
ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED ACROSS THE 
RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL 
AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY 
MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH 
WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY IN THE 
VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED TO 
DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS 
SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE 
PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ043-011700-
/O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LOCALIZED GUSTY EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE 
EXPECTED FOR A BRIEF PERIOD THIS MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-011700-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS 
WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH 
THIS MORNING. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY 
MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 011341
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
541 AM PST TUE JAN 1 2008

CAZ043-011445-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
541 AM PST TUE JAN 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

CAZ057-012145-
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
/O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
541 AM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO
70 MPH ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED
ACROSS THE RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO
ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST
INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS
STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-012145-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
/O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
541 AM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO
60 MPH WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY
IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED
TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL
WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER
THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-012145-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
541 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE
POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD
PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU
REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 011753
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 AM PST TUE JAN 1 2008

CAZ057-020400-
/O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND
50 MPH WILL CONTINUE TODAY DECREASING BY WEDNESDAY. STRONGEST
GUSTS ARE EXPECTED ACROSS THE RIDGELINE. ADVISORY LEVEL WINDS
SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE
PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND 50
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ048-020400-
/O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH
WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE VICINITY OF
CAJON AND BEAUMONT PASSES. ADVISORY LEVEL WINDS SHOULD PERSIST
INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS
STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-020400-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE
POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD
PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU
REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SGX

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 31, 8:45 PM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 31, 8:45 PM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST MON DEC 31 2007

.SYNOPSIS...HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL KEEP THE
WEATHER MILD THROUGH WEDNESDAY WITH PERIODS OF HIGH CLOUDS. WIND
ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT THROUGH TUESDAY
AFTERNOON. HIGH PRESSURE ALOFT WILL MOVE EAST ON THURSDAY AS LOW
PRESSURE STRENGTHENS OVER THE EAST PACIFIC. CLOUDS WILL GRADUALLY
INCREASE...ALONG WITH THE CHANCE OF PRECIPITATION THURSDAY AND
FRIDAY. THE WEEKEND LOOKS WINDY...WET...AND COLDER AS SEVERAL
SYSTEMS ARE FORECAST TO MOVE THROUGH SOUTHERN CALIFORNIA THROUGH
MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

&&

STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BETWEEN THE GREAT
BASIN AND SOUTHERN CALIFORNIA. SURFACE WINDS HAVE INCREASED IN
RESPONSE WITH MANY AREAS REPORTING SUSTAINED WINDS BETWEEN 20 AND 30
MPH WITH SOME GUSTS IN EXCESS OF 50 MPH IN THE WINDIEST SPOTS IN THE
SANTA ANA MOUNTAINS. THE GRADIENTS SHOULD PEAK OVERNIGHT...THEN
SLOWLY UNWIND ON TUE.

SATELLITE IMAGERY SHOWS SKIES ARE CLEAR OVER THE CWA THIS EVENING
BUT HIGH CLOUDS ARE ADVANCING FROM THE SW. IR IMAGERY CONFIRMS A
WEAK UPPER WAVE OFF THE BAJA PENINSULA IS THE CULPRIT. FARTHER WEST
SATELLITE SHOWS A LARGE POOL OF CLOUDS/MOISTURE BETWEEN 10 AND 15
DEGREES NORTH...IN THE VICINITY OF 155W. THIS AREA HAS BEEN SLOWLY
EXPANDING TO THE NE AS A LOW PRESSURE TROUGH DIGS NEAR 150W.

THE WINDS HAVE DEVELOPED AS EXPECTED INLAND AND OVER ORANGE COUNTY
AND SHOULD REMAIN GUSTY THROUGH THE NIGHT KEEPING OVERNIGHT
TEMPERATURES CONSIDERABLY HIGHER THAN THE PAST SEVERAL NIGHTS IN
THESE AREAS. SHELTERED AREAS WILL RADIATE EASILY AND REMAIN QUITE
COOL DUE TO THE LOWER DEW POINTS.

IT SHOULD BE ANOTHER WARM DAY ON NEW YEARS DAY EVEN WITH THE HIGH
CLOUDS THAT ARE EXPECTED TO DIM THE SUN FROM TIME TO TIME. THE
BREEZY AND DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY AND INTO
EARLY WEDNESDAY. HOWEVER...THE WINDS ARE EXPECTED TO DROP OFF ENOUGH
LATE TUESDAY SO THAT RED FLAG CRITERIA AND WIND ADVISORIES WILL NO
LONGER BE NEEDED.

WE WILL BEGIN THE TRANSITION TO A STORMIER PATTERN ON THU WITH A
CHANCE OF SOME LIGHT RAIN BREAKING OUT...BUT THE MAIN EVENT LOOKS TO
BE SOMETIME OVER THE WEEKEND AS THE JET STREAM MOVES FARTHER SOUTH
ACROSS THE PACIFIC STEERING MORE ENERGY AND MOISTURE INTO SOCAL. ALL
AREAS WILL HAVE A GOOD SHOT AT SIGNIFICANT PRECIPITATION BY
SATURDAY...IF NOT SOONER...AND ENDING BY LATE MON. MORE RIDGING IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.AVIATION...
010415Z...ALL OF THE HAZE HAS CLEARED AS OFFSHORE FLOW HAD INCREASED
LATE THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL
WITH ONLY LOCAL VSBYS BELOW 5 MILES DUE TO BLOWING DUST...AND ANY
CIGS TUE DUE TO THE HIGH CLOUDS WILL BE ABOVE 15000 FT. AREAS OF SFC
WINDS FROM THE E-NE...GENERALLY 20-30 KT WITH GUSTS LOCALLY OVER 45
KT...WILL OCCUR THROUGH/BELOW PASSES AND CANYONS. THE USUAL
UPDRAFTS/DOWNDRAFTS WILL OCCUR. LLWS WILL OCCUR MOSTLY IN WIND
SHELTERED AREAS WHERE EAST WINDS WILL OCCUR 1000-2000 FT ABOVE THE
SFC. WINDS WILL GRADUALLY DECREASE TUE AFTERNOON AND EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 5 PM PST TUESDAY FOR ALL OF ORANGE
     COUNTY...ALL INLAND VALLEYS AND MOUNTAINS OF SOUTHWEST
     CALIFORNIA...BOTH THE SAN BERNARDINO NATIONAL FOREST AND THE
     CLEVELAND NATIONAL FOREST. SEE LAXRFWSGX.

     WIND ADVISORY UNTIL 2 PM PST TUESDAY FOR ORANGE COUNTY COASTAL
     AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
     MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX.

     HYDROLOGIC OUTLOOK FOR DEVELOPING WINTER STORM LATER IN THE
     WEEK. SEE LAXESFSGX.

&&

PUBLIC... JAD
AVIATION/MARINE...MAXWELL

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:49 AM PSTWind AdvisorySGXSan Diego5 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.